Algebra & Number Theory

New equidistribution estimates of Zhang type

Wouter Castryck, Étienne Fouvry, Gergely Harcos, Emmanuel Kowalski, Philippe Michel, Paul Nelson, Eytan Paldi, János Pintz, Andrew Sutherland, Terence Tao, and Xiao-Feng Xie

Full-text: Open access

Abstract

We prove distribution estimates for primes in arithmetic progressions to large smooth squarefree moduli, with respect to congruence classes obeying Chinese remainder theorem conditions, obtaining an exponent of distribution 12+7300.

Article information

Source
Algebra Number Theory, Volume 8, Number 9 (2014), 2067-2199.

Dates
Received: 4 February 2014
Revised: 12 October 2014
Accepted: 12 November 2014
First available in Project Euclid: 20 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.ant/1513730310

Digital Object Identifier
doi:10.2140/ant.2014.8.2067

Mathematical Reviews number (MathSciNet)
MR3294387

Zentralblatt MATH identifier
1307.11097

Subjects
Primary: 11P32: Goldbach-type theorems; other additive questions involving primes

Keywords
prime gaps Bombieri–Vinogradov theorem Elliott–Halberstam conjecture

Citation

Castryck, Wouter; Fouvry, Étienne; Harcos, Gergely; Kowalski, Emmanuel; Michel, Philippe; Nelson, Paul; Paldi, Eytan; Pintz, János; Sutherland, Andrew; Tao, Terence; Xie, Xiao-Feng. New equidistribution estimates of Zhang type. Algebra Number Theory 8 (2014), no. 9, 2067--2199. doi:10.2140/ant.2014.8.2067. https://projecteuclid.org/euclid.ant/1513730310


Export citation

References

  • M. B. Barban and P. P. Vehov, “Summation of multiplicative functions of polynomials”, Mat. Zametki 5 (1969), 669–680.
  • E. Bombieri, “Counting points on curves over finite fields (d'après S. A. Stepanov)”, pp. [exposé] no. 430, 234–241 in Séminaire Bourbaki, 1972/1973, Lecture Notes in Math. 383, Springer, Berlin, 1974.
  • E. Bombieri, J. B. Friedlander, and H. Iwaniec, “Primes in arithmetic progressions to large moduli”, Acta Math. 156:3-4 (1986), 203–251.
  • E. Bombieri, J. B. Friedlander, and H. Iwaniec, “Primes in arithmetic progressions to large moduli, II”, Math. Ann. 277:3 (1987), 361–393.
  • E. Bombieri, J. B. Friedlander, and H. Iwaniec, “Primes in arithmetic progressions to large moduli, III”, J. Amer. Math. Soc. 2:2 (1989), 215–224.
  • T. Cochrane and C. Pinner, “Using Stepanov's method for exponential sums involving rational functions”, J. Number Theory 116:2 (2006), 270–292.
  • P. Deligne, “La conjecture de Weil, I”, Inst. Hautes Études Sci. Publ. Math. 43 (1974), 273–307.
  • P. Deligne, “La conjecture de Weil, II”, Inst. Hautes Études Sci. Publ. Math. 52 (1980), 137–252.
  • É. Fouvry, “Autour du théorème de Bombieri–Vinogradov”, Acta Math. 152:3-4 (1984), 219–244.
  • É. Fouvry, “Sur le problème des diviseurs de Titchmarsh”, J. Reine Angew. Math. 357 (1985), 51–76.
  • E. Fouvry and H. Iwaniec, “On a theorem of Bombieri–Vinogradov type”, Mathematika 27:2 (1980), 135–152.
  • E. Fouvry and H. Iwaniec, “Primes in arithmetic progressions”, Acta Arith. 42:2 (1983), 197–218.
  • É. Fouvry and H. Iwaniec, “The divisor function over arithmetic progressions”, Acta Arith. 61:3 (1992), 271–287.
  • É. Fouvry, E. Kowalski, and P. Michel, “An inverse theorem for Gowers norms of trace functions over $\mathbf F\sb p$”, Math. Proc. Cambridge Philos. Soc. 155:2 (2013), 277–295.
  • E. Fouvry, E. Kowalski, and P. Michel, “On the conductor of cohomological transforms”, preprint, 2013.
  • E. Fouvry, E. Kowalski, and P. Michel, “The sliding-sum method for short exponential sums”, preprint, 2013.
  • E. Fouvry, E. Kowalski, and P. Michel, “Algebraic twists of modular forms and Hecke orbits”, preprint, 2014.
  • E. Fouvry, E. Kowalski, and P. Michel, “On the exponent of distribution of the ternary divisor function”, Mathematika (online publication June 2014).
  • E. Fouvry, E. Kowalski, and P. Michel, “Trace functions over finite fields and their applications”, preprint, 2014, http://www.math.ethz.ch/~kowalski/trace-functions-pisa.pdf. To appear in “Colloquium De Giorgi 2013 and 2014”.
  • J. B. Friedlander and H. Iwaniec, “Incomplete Kloosterman sums and a divisor problem”, Ann. of Math. $(2)$ 121:2 (1985), 319–350.
  • P. X. Gallagher, “Bombieri's mean value theorem”, Mathematika 15 (1968), 1–6.
  • D. A. Goldston, J. Pintz, and C. Y. Y\ild\ir\im, “Primes in tuples, I”, Ann. of Math. $(2)$ 170:2 (2009), 819–862.
  • S. W. Graham and C. J. Ringrose, “Lower bounds for least quadratic nonresidues”, pp. 269–309 in Analytic number theory (Allerton Park, IL, 1989), edited by B. C. Berndt et al., Progr. Math. 85, Birkhäuser, Boston, 1990.
  • D. R. Heath-Brown, “Hybrid bounds for Dirichlet $L$-functions”, Invent. Math. 47:2 (1978), 149–170.
  • D. R. Heath-Brown, “Prime numbers in short intervals and a generalized Vaughan identity”, Canad. J. Math. 34:6 (1982), 1365–1377.
  • D. R. Heath-Brown, “The divisor function $d\sb 3(n)$ in arithmetic progressions”, Acta Arith. 47:1 (1986), 29–56.
  • D. R. Heath-Brown, “The largest prime factor of $X\sp 3+2$”, Proc. London Math. Soc. $(3)$ 82:3 (2001), 554–596.
  • H. Iwaniec, “A new form of the error term in the linear sieve”, Acta Arith. 37 (1980), 307–320.
  • H. Iwaniec and E. Kowalski, Analytic number theory, American Mathematical Society Colloquium Publications 53, American Mathematical Society, Providence, RI, 2004.
  • N. M. Katz, Sommes exponentielles, Astérisque 79, Société Mathématique de France, Paris, 1980.
  • N. M. Katz, Gauss sums, Kloosterman sums, and monodromy groups, Annals of Mathematics Studies 116, Princeton University Press, 1988.
  • N. M. Katz, “$L$-functions and monodromy: four lectures on Weil II”, Adv. Math. 160:1 (2001), 81–132.
  • H. D. Kloosterman, “On the representation of numbers in the form $ax\sp 2+by\sp 2+cz\sp 2+dt\sp 2$”, Acta Math. 49:3-4 (1927), 407–464.
  • E. Kowalski, “Some aspects and applications of the Riemann hypothesis over finite fields”, Milan J. Math. 78:1 (2010), 179–220.
  • G. Laumon, “Transformation de Fourier, constantes d'équations fonctionnelles et conjecture de Weil”, Inst. Hautes Études Sci. Publ. Math. 65 (1987), 131–210.
  • J. V. Linnik, The dispersion method in binary additive problems, American Mathematical Society, Providence, R.I., 1963.
  • J. Maynard, “Small gaps between primes”, preprint, 2013.
  • P. Michel, “Minorations de sommes d'exponentielles”, Duke Math. J. 95:2 (1998), 227–240.
  • H. L. Montgomery and R. C. Vaughan, Multiplicative number theory, I: Classical theory, Cambridge Studies in Advanced Mathematics 97, Cambridge University Press, Cambridge, 2007.
  • L. J. Mordell, “On a sum analogous to a Gauss's sum”, Q. J. Math., Oxf. Ser. 3 (1932), 161–167.
  • Y. Motohashi, “An induction principle for the generalization of Bombieri's prime number theorem”, Proc. Japan Acad. 52:6 (1976), 273–275.
  • Y. Motohashi and J. Pintz, “A smoothed GPY sieve”, Bull. Lond. Math. Soc. 40:2 (2008), 298–310.
  • G. I. Perel'muter, “Estimate of a sum along an algebraic curve”, Mat. Zametki 5 (1969), 373–380. In Russian.
  • J. Pintz, “A note on bounded gaps between primes”, preprint, 2013.
  • D. H. J. Polymath, “New equidistribution estimates of Zhang type, and bounded gaps between primes”, preprint, 2014.
  • D. H. J. Polymath, “Variants of the Selberg sieve, and bounded intervals containing many primes”, preprint, 2014.
  • P. Deligne (editor), Cohomologie étale \normalfont(SGA 4${1\over 2}$), Lecture Notes in Math. 569, Springer, Berlin, 1977.
  • P. Shiu, “A Brun–Titchmarsh theorem for multiplicative functions”, J. Reine Angew. Math. 313 (1980), 161–170.
  • H. Siebert, “Einige Analoga zum Satz von Siegel–Walfisz”, pp. 173–184 in Zahlentheorie (Tagung des Math. Forschungsinst., Oberwolfach, 1970), edited by M. Barner and W. Schwarz, Bibliographisches Inst., Mannheim, 1971.
  • R.-C. Vaughan, “Sommes trigonométriques sur les nombres premiers”, C. R. Acad. Sci. Paris Sér. A-B 285:16 (1977), A981–A983.
  • A. Weil, Sur les courbes algébriques et les variétés qui s'en déduisent, Actualités Sci. Ind. 1041, Hermann et Cie, Paris, 1948.
  • Y. Zhang, “Bounded gaps between primes”, Ann. of Math. $(2)$ 179:3 (2014), 1121–1174.